×

Discreteness criteria for Möbius groups acting on \(\overline{\mathbb R}^n\). (English) Zbl 1330.30042

Summary: Three new discreteness criteria for Möbius groups acting on \(\overline{\mathbb R}^n\) are obtained; they are generalizations of known results using the information of two-generator subgroups.
See also the review of Part II [L.-L. Li and X.-T. Wang, Bull. Aust. Math. Soc. 80, No. 2, 275–290 (2009; Zbl 1187.30040)].

MSC:

30F35 Fuchsian groups and automorphic functions (aspects of compact Riemann surfaces and uniformization)
20H10 Fuchsian groups and their generalizations (group-theoretic aspects)
30F40 Kleinian groups (aspects of compact Riemann surfaces and uniformization)

Citations:

Zbl 1187.30040
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Abikoff, W.; Haas, A., Nondiscrete groups of hyperbolic motions, The Bulletin of the London Mathematical Society, 22, 233-238 (1990) · Zbl 0709.20026
[2] Ahlfors, L. V., On the fixed points of Möbius transformations in \(\bar R^n \), Annales Academiae Scientiarum Fennicae. Series A I. Mathematica Dissertationes, 10, 15-27 (1985) · Zbl 0586.30045
[3] Baribeau, L.; Ransford, T., On the set of discrete two-generator groups, Mathematical Proceedings of the Cambridge Philosophical Society, 128, 245-255 (2000) · Zbl 0967.20028
[4] Beardon, A. F., The Geometry of Discrete Groups (1983), Berlin: Springer, Berlin · Zbl 0528.30001
[5] Beardon, A. F., Some remarks on nondiscrete Mobius groups, Annales Academiae Scientiarum Fennicae. Series A I. Mathematica Dissertationes, 21, 69-79 (1996) · Zbl 0856.30032
[6] Chen, M., Discreteness and convergence of Möbius groups, Geometriae Dedicata, 104, 61-69 (2004) · Zbl 1053.30038
[7] Chen, S. S.; Greenberg, L.; Ahlfors, L., Hyperbolic spaces, Contributions to Analysis, 49-87 (1974), New York and London: Academic Press, New York and London
[8] Chu, Y.; Wang, X., The discrete and nondiscrete subgroups of SL(2, R) and SL (2, C), Hokkaido Mathematical Journal, 30, 649-659 (2001) · Zbl 0995.30028
[9] Fang, A.; Nai, B., On the discreteness and convergence in n-dimensional Möbius groups, Journal of the London Mathematical Society, 61, 761-773 (2000) · Zbl 0959.30027
[10] Gilman, J., Inequalities in discrete subgroups of PSL(2,R), Canadian Journal of Mathematics, 40, 114-130 (1988) · Zbl 0629.20023
[11] Isachenko, N. A., Systems of generators of subgroups of PSL(2, R), Siberian Mathematical Journal, 31, 162-165 (1990) · Zbl 0713.20045
[12] Jørgensen, T., On discrete groups of Möbius transformations, American Journal of Mathematics, 98, 739-749 (1976) · Zbl 0336.30007
[13] Jørgensen, T., A note on subgroup of SL(2, C), The Quarterly Journal of Mathematics. Oxford, 33, 325-332 (1982) · Zbl 0499.30033
[14] Martin, G. J., On discrete Möbius groups in all dimensions, Acta Mathematica, 163, 253-289 (1989) · Zbl 0698.20037
[15] Tukia, P., Differentiability and rigidity of Möbius groups, Inventiones Mathematicae, 82, 557-578 (1985) · Zbl 0564.30033
[16] Tukia, P.; Wang, X., Discreteness of subgroups of SL(2, C) containing elliptic elements, Mathematica Scandinavica, 91, 214-220 (2002) · Zbl 1017.30053
[17] Wang, X., Dense subgroups of n-dimensional Möbius groups, Mathematische Zeitschrift, 243, 643-651 (2003) · Zbl 1036.30028
[18] Wang, X.; Yang, W., Discreteness criteria of Möbius groups of high dimensions and convergence theorem of Kleinian groups, Advances in Mathematics, 159, 68-82 (2001) · Zbl 0980.20040
[19] Wang, X.; Yang, W., Discreteness criteria for subgroups in SL(2, C), Mathematical Proceedings of the Cambridge Philosophical Society, 124, 51-55 (1998) · Zbl 0906.20034
[20] Wang, X.; Yang, W., Dense subgroups and discrete subgroups in SL(2, C), The Quarterly Journal of Mathematics. Oxford, 50, 517-521 (1999) · Zbl 0941.20055
[21] Wang, X.; Yang, W., Generating systems of subgroups in PSL(2, Γ_n, Proceedings of the Edinburgh Mathematical Society, 45, 49-58 (2002) · Zbl 1011.30036
[22] Wang, S. C.; Zhou, Q., On the proper conjugation of Kleinian groups, Geometriae Dedicata, 50, 1-10 (1995)
[23] Waterman, P., Möbius transformations in several dimensions, Advances in Mathematics, 101, 87-113 (1993) · Zbl 0793.15019
[24] Waterman, P.; Drasin, D.; Earle, C. J.; Gehring, F. W.; Kra, I.; Marden, A., Purely elliptic Möbius groups, Holomorphic Functions and Moduli II, 173-178 (1988), New York: Springer-Verlag, New York
[25] Wielenberg, N. J., Discrete Möbius groups: Fundamental polyhedra and convergence, American Journal of Mathematics, 99, 861-877 (1977) · Zbl 0373.57024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.